Page 1 of 5 123 ... LastLast
Results 1 to 10 of 49

Thread: Anti depressants

  1. #1
    Forum Member Katrina36's Avatar
    Join Date
    Jul 2015
    Location
    Scotland
    Posts
    1,302

    Anti depressants

    Hi all, for a good few months my dad has been on anti depressants due to diagnoses of mnd, at the start they took a while to work which I can appreciate as I know they need to get into your system etc.. However after that they have worked quite well for him and seen him in a good place, but since Christmas he has slowly been getting more and more down, I don't know if it's the time of year, or because things are advancing slowly or whether they need to be put up,, has anyone else experienced this? And what can I do for him?.... Thanks katrina x

  2. #2
    Forum Member Dude's Avatar
    Join Date
    May 2015
    Location
    Merseyside
    Posts
    2,611
    Simple answer Kat, increase the dose. I did and it worked. Dude x

  3. #3
    Forum Member
    Join Date
    Jul 2015
    Location
    Orpington
    Posts
    764
    Hi Katrina,
    I was on escitrolpram which helped, then I changed to Sertralene, i was terrible whilst changing, after a while I was ok, then I was put on a higher dose. After while, I went down again ,so I was advised to up the dose again and I am fine now. Had meltdown at Xmas but ok now. I thought I'd need a higher dose for a while but it was the time of year that caused me to get down as I am fine now.
    Your dad defiantly needs his dose to be increased. Does he have follow up appointments with his GP? They usually ask how your mood is and gage it from there.
    Mags x

  4. #4
    Forum Member Katrina36's Avatar
    Join Date
    Jul 2015
    Location
    Scotland
    Posts
    1,302
    Hi to you both,, I was just thinking he might have been down because off the time of year and maybe it would pass, was just checking if you've had similar problem, he,d been doing so well on that 30mg off fluoxetine for months,, for it to suddenly change, maybe he would benefit from having it put up a bit, the fact he doesn't want to go to any appointments doesn't help as he feels because there is nothing they can do to stop the mnd then what's the point in going. I don't ever see him changing his thoughts on that,, he says he knows he's a bad patient... Katrina x

  5. #5
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,813
    Hi Katrina;

    It's not a good time of year for most of us because the days are short and cold. Hopefully spring will give us more strength and energy.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  6. #6
    Forum Member Katrina36's Avatar
    Join Date
    Jul 2015
    Location
    Scotland
    Posts
    1,302
    Hi Terry, that's what I was hoping it would have been down too, it doesn't help the fact that he was told by mnd team in July that he should see Christmas as a milestone and that he may make it until springtime, so I'm not sure if he's sitting thinking about that aswell, he can get a bit fixated on timescale, he can't help it, sad to see... Katrina x

  7. #7
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,813
    That's a silly thing of his Mnd team Katrina;

    Even to give that impression is so wrong. I do look as every Christmas is a mile stone and always don't think that I will be able to do much in a few months, but I suppose that I am luckier than most here and I adapt and keep going so far.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  8. #8
    Forum Member
    Join Date
    Sep 2015
    Posts
    95
    HI katrina
    I have just lost my ability to get up stairs and moved down stairs in the living room on Xmas day.I have felt quite low since,mixture of losing my privacy,my ability to drive and what ever I do is so tiring.I'm hoping some of my strength will return as I did too much for about 3 weeks before Xmas.I too have noticed I'm becoming withdrawn , off my food a little and I'm considering popping to see my GP to up my anti- depressants.I think all we can do is monitor each others well being ,those with mnd and our fantastic carers xxx dippy

  9. #9
    Forum Member Barry52's Avatar
    Join Date
    Mar 2012
    Location
    Newark on Trent
    Posts
    2,287
    Hi Katrina,

    I have been talking citalopram for 2 years and about 6 months ago I also included lithium orotate (must be orotate and not carbonate) based on the late fishmate 12's diet (rip Ray). This is a supplement that I buy on the Internet. I am never depressed and it also makes me a calmer person.

    I hope your dad finds something that works for him.

    Barry
    Iím going to do this even if it kills me!

  10. #10
    Forum Member Dude's Avatar
    Join Date
    May 2015
    Location
    Merseyside
    Posts
    2,611
    Hi Katrina I would call doc and ask him to increase dose, he should have no problem. I would not change drug because he seems to be ok on usual one. You can double dose today if doc gives go ahead. Obviously run it by dad. Tell him forum said yes. Dude x

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •